MAUDE Adverse Event Report: IRHYTHM TECHNOLOGIES, INC ZIO XT; RECORDER, MAGNETIC TAPE, MEDICAL

IRHYTHM TECHNOLOGIES, INC ZIO XT; RECORDER, MAGNETIC TAPE, MEDICAL
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Hypersensitivity/Allergic reaction (1907); Skin Inflammation/ Irritation (4545)
Date of Event 08/24/2021
Type of Reportable Event Serious Injury
Event or Problem Description
The patient presented to their healthcare provider (hcp) with signs of skin irritation and allergic reaction allegedly caused by the zio xt.The patient experienced redness and blisters with broken skin.The device was removed and the patient was prescribed unknown antibiotics.
 
Additional Manufacturer Narrative
A review of the complaint revealed that the patient wore the zio xt device for 5 of the 14 days prescribed.The patient has sensitive skin but no known history of reactions to medical adhesives.The exact cause of the reported event cannot be determined; however, the patient¿s preexisting sensitivity cannot be ruled out as a contributory factor.Skin irritation and allergic reaction are known inherent risks of the device.The device manual warnings section read as follows: do not use the zio xt patch on patients with known allergic reaction to adhesives or hydrogels or with a family history of adhesive skin allergies.Patient may experience skin irritation.If skin irritation such as severe redness, itching or allergic symptoms develop, remove the zio xt patch from the patient¿s chest.This event is being reported per 21cfr803 as a serious injury.This report does not constitute an admission by rhythm that the product described in this report has any defects or has malfunctioned.These terms are included in form fda 3500a and are fixed terms for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.
 
Additional Manufacturer Narrative
This supplemental mdr is being submitted as a part of retrospective review from january 2021 till august 2025.A capa (2024-0036) was initiated on 29th september 2024 to implement corrective actions.Device performance and/or risk profile are not impacted.

Brand Name
ZIO XT
Common Device Name
RECORDER, MAGNETIC TAPE, MEDICAL
Manufacturer (Section D)
IRHYTHM TECHNOLOGIES, INC
699 8th st suite 600
san francisco CA 94103
Manufacturer (Section G)
IRHYTHM TECHNOLOGIES, INC
6550 katella avenue, suite 200
cypress CA 90630
Manufacturer Contact
tara mackinnon
699 8th st suite 600
san francisco, CA 94103
6094600577
MDR Report Key22801016
Report Number3007208829-2025-00058
Device Sequence Number18344305
Product Code DSH
UDI-Device Identifier00869770000203
UDI-Public(01)00869770000203(17)220110
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K121319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date01/10/2022
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/03/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/29/2021
Supplement Date Received by Manufacturer08/26/2025
Initial Report FDA Received Date08/13/2025
Supplement Report FDA Received Date08/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/14/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age40 YR
Patient SexFemale